Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Incomplete iterations in multistep backward difference methods for parabolic problems with smooth and nonsmooth data

Authors: James H. Bramble, Joseph E. Pasciak, Peter H. Sammon and Vidar Thomée
Journal: Math. Comp. 52 (1989), 339-367
MSC: Primary 65N10; Secondary 65N20
MathSciNet review: 962207
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Backward difference methods for the discretization of parabolic boundary value problems are considered in this paper. In particular, we analyze the case when the backward difference equations are only solved 'approximately' by a preconditioned iteration. We provide an analysis which shows that these methods remain stable and accurate if a suitable number of iterations (often independent of the spatial discretization and time step size) are used. Results are provided for the smooth as well as non-smooth initial data cases. Finally, the results of numerical experiments illustrating the algorithms' performance on model problems are given.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N10, 65N20

Retrieve articles in all journals with MSC: 65N10, 65N20

Additional Information

PII: S 0025-5718(1989)0962207-8
Article copyright: © Copyright 1989 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia